Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2016, Article ID 2860645, 3 pages
http://dx.doi.org/10.1155/2016/2860645
Case Report

Probable Levofloxacin-Induced Thrombocytopenia in a Patient Previously on Ciprofloxacin: A Case Report and Literature Review

1University of Louisville School of Medicine, Louisville, KY 40202, USA
2University of Louisville Internal Medicine Residency Program, 550 S. Jackson Street, Louisville, KY 40202, USA

Received 19 August 2015; Revised 2 November 2015; Accepted 24 December 2015

Academic Editor: Ting Fan Leung

Copyright © 2016 A. Justine Landi and Robert Burkes. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Drug-induced thrombocytopenia is a poorly understood, yet common phenomenon widely encountered in clinical practice. We present a case of suspected levofloxacin-induced thrombocytopenia, a rare side effect of a ubiquitous antibiotic, in a patient without similar effect to ciprofloxacin. This report builds upon other isolated case reports of fluoroquinolone-induced thrombocytopenia and demonstrates our algorithmic approach to the issue as well as a literature review pertaining to fluoroquinolone-induced thrombocytopenia.